Support Care Cancer DOI 10.1007/s00520-014-2580-x
Nasal vestibulitis due to targeted therapies in cancer patients Janelle N. Ruiz & Viswanath Reddy Belum & Christine B. Boers-Doets & Mini Kamboj & N. Esther Babady & Yi-Wei Tang & Tulio A. Valdez & Mario E. Lacouture
Received: 9 August 2014 / Accepted: 18 December 2014 # Springer-Verlag Berlin Heidelberg 2015
Abstract Background and purpose Cancer patients treated with targeted therapies (e.g., epidermal growth factor receptor inhibitors) are susceptible to dermatologic adverse events (AEs) including secondary skin infections. Whereas infections such as paronychia and cellulitis have been reported, nasal vestibulitis (NV) has not been described with the use of these agents. The aim of our study was to characterize NV in cancer patients treated with targeted therapies. Methods We utilized a retrospective chart review of cancer patients who had been referred to dermatology and were diagnosed with NV. We recorded data including demographics, referral reason, underlying malignancy, targeted anticancer regimen, NV treatment, and nasal bacterial culture results. These authors, Janelle N. Ruiz and Viswanath Reddy Belum, contributed equally to this manuscript. J. N. Ruiz : V. R. Belum : M. E. Lacouture (*) Dermatology Service, Memorial Sloan Kettering Cancer Center, 60th Street Outpatient Center, Suite 407, Room 4312, 16 East 60th St., New York, NY 10022, USA e-mail: [email protected]
J. N. Ruiz Stanford School of Medicine, Stanford, CA, USA C. B. Boers-Doets Department of Clinical Oncology, Leiden University Medical Center, Leiden, The Netherlands M. Kamboj : Y.